Thunderstorm Wind, Meade
- When
- June 14, 6:55 PM MST
- Where
- Meade County, 9.77 mi SSE of Hereford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.243, -102.831
Wind gusts were estimated at 60 mph.
Wind gusts to 60 mph were reported south of Hereford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts to 60 mph were reported south of Hereford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 PM MDT TUE JUN 14 2011 .DISCUSSION...CURRENT SURFACE ANALYSIS HAS LOW PRESSURE OVER SOUTH CENTRAL SD...WITH TROF STRETCHING SOUTHWARD ACROSS CENTRAL SD. UPPER LEVEL ANALYSIS SHOWS SHORTWAVE MOVING EAST-NORTHEAST INTO THE WESTERN DAKOTAS...WITH UPPER LOW ACROSS SOUTHWESTERN SK. SKIES ARE VARIABLY CLOUDY...WITH MOST CLOUDS ACROSS NORTHERN AND EASTERN PORTIONS OF THE CWA. KUDX RADAR SHOWING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN INTO CENTRAL SD. A FEW STRONGER STORMS HAVE DEVELOPED ACROSS SOUTHERN SD...WITH AN ISOLATED SEVERE STORM OVER SOUTH CENTRAL SD ALONG THE SURFACE TROF. BREEZY NORTHWEST WINDS CONTINUE ACROSS MUCH OF THE PLAINS BEHIND THE TROF. TEMPS ARE IN THE MID 60S TO MID 70S AT MOST LOCATIONS. SHOWERS WILL END ACROSS THE AREA THIS EVENING AS UPPER LEVEL WAVE MOVES EAST OF THE REGION. A BRIEF BREAK IN THE WEATHER IS GENERALLY EXPECTED FOR LATE TONIGHT THROUGH WEDNESDAY NIGHT...WITH DAILY CHANCES FOR SHOWERS AND STORMS RETURNING THURSDAY AND CONTINUING THROUGH THE WEEKEND. FOR TONIGHT...CLOUDS WILL GRADUALLY DECREASE AS SHOWERS END THIS EVENING. WINDS WILL ALSO DIMINISH THIS EVENING AS SURFACE TROF MOVES EAST OF THE REGION. LOWS WILL BE IN THE MID 40S TO LOWER 50S AT MOST LOCATIONS. SKIES WILL BE MOSTLY SUNNY ON WEDNESDAY AS WEAK SHORTWAVE RIDGE CROSSES THE NORTHERN PLAINS. HIGHS WILL BE IN THE 70S AND LOWER 80S WITH WEST TO SOUTHWEST WINDS AT MOST LOCATIONS. RIDGE WILL BEGIN TO SHIFT EAST WEDNESDAY NIGHT. WEAK ENERGY IN THE FLOW WILL MOVE ACROSS EASTERN MT OVERNIGHT AND A FEW SHOWERS OR A STORM COULD DEVELOP ACROSS FAR NORTHEASTERN WY INTO FAR NORTHWESTERN SD. MORE WIDESPREAD AND BETTER CHANCES FOR SHOWERS AND STORMS WILL RETURN LATER ON THURSDAY...ESPECIALLY THURSDAY NIGHT...AS SHORTWAVE MOVES ACROSS THE NORTHERN ROCKIES AND EVENTUALLY INTO THE NORTHERN PLAINS. BETTER CHANCES FOR PCPN LOOK TO BE ACROSS NORTHERN AND WESTERN PORTIONS OF THE CWA...CLOSER TO THE WAVE. LOW LEVEL MOISTURE WILL BUILD BACK NORTHWARD INTO EASTERN PORTIONS OF THE CWA THURSDAY INTO THURSDAY NIGHT AND THIS IS WHERE THE BETTER POTENTIAL FOR STRONG TO SEVERE STORMS LOOK TO BE. EXTENDED...A PERSISTENT UPPER TROUGH OVER THE NORTHWESTERN CONUS WILL CREATE SOUTHWESTERLY FLOW ALOFT OVER THE NORTHERN PLAINS. A SERIES OF DISTURBANCES IN THE FLOW WILL CROSS THE NORTHERN PLAINS FROM FRIDAY THROUGH MONDAY...CREATING DAILY CHANCES OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND...WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES FOR THE BEGINNING OF NEXT WEEK. && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL TONIGHT INTO WEDNESDAY MORNING WITH SHOWERS AND A FEW THUNDERSTORMS EXPECTED THROUGH THIS EVENING. DRY CONDITIONS ARE ANTICIPATED FOR WEDNESDAY. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 555 AM MDT TUE JUN 14 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 555 AM MDT (655 AM CDT) TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THIS EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST NEARLY EACH DAY OVER VARIOUS PARTS OF THE AREA AS SEVERAL DISTURBANCES MOVE THROUGH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
232 PM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL CLEARFIELD 43.17N 100.03W
06/14/2011 E1.75 INCH TRIPP SD PUBLIC
&&
JSCHILDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
243 PM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 SE CLEARFIELD 43.15N 100.00W
06/14/2011 E1.00 INCH TRIPP SD PUBLIC
&&
JSCHILDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 312 PM MDT TUE JUN 14 2011 SDZ049-142145- TRIPP SD- 412 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRIPP COUNTY UNTIL 445 PM CDT... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WEWELA...OR 22 MILES SOUTHEAST OF WINNER...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS EAST OF WEWELA AND SOUTHEAST OF COLOME. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUDGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 737 PM MDT TUE JUN 14 2011 SDZ026-030-031-072-073-150215- CUSTER CO PLAINS SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD- 737 PM MDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...EASTERN PENNINGTON AND SOUTHERN MEADE COUNTIES UNTIL 815 PM MDT... AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOX ELDER...OR 6 MILES NORTHEAST OF DOWNTOWN RAPID CITY...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAPID CITY AIRPORT... CAPUTA... NEW UNDERWOOD... FARMINGDALE... ELM SPRINGS... FOLSOM... WICKSVILLE... OWANKA... SCENIC... WASTA... WALL... PINNACLES RANGER STATION... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 60 AND 116... JOHNSON
The Rapid City radar (KUDX), 13 km away, was scanning. The volume nearest the first event began at 01:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306242.